Alert archive / Illinois / Flash Flood Warnings in 2017
Flash Flood Warning 5, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 28, 2017, 11:57 PM CDT for Gallatin County, Saline County, Illinois. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2017, 11:57 PM CDT (04:57 UTC)
- Expired
- Apr 29, 2017, 6:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gallatin County, IL, Saline County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 12:47 AM CDT | FLASH FLOOD | Shawneetown, IL | NUMEROUS LOCATIONS ALONG HIGHWAY 13 EXPERIENCING FLASH FLOOD CONDITIONS AND NEARLY IMPASSABLE. |
| Apr 29, 1:24 AM CDT | HEAVY RAIN 3.5 | Ridgway, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1704 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 441 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 26.5
The text
As transmitted.
706
WGUS53 KPAH 290457
FFWPAH
ILC059-165-291100-
/O.NEW.KPAH.FF.W.0005.170429T0457Z-170429T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
1157 PM CDT FRI APR 28 2017
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
East central Saline County in southern Illinois...
Gallatin County in southern Illinois...
* Until 600 AM CDT Saturday
* At 1155 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly. Storms resulted in minor water problems earlier in
Ridgeway. The additional rain will likely cause flooding.
* Some locations that will experience flooding include...
Shawneetown, Ridgway, Equality, New Haven, Omaha, Old Shawneetown
and Junction.
LAT...LON 3785 8806 3784 8803 3782 8804 3783 8808
3782 8809 3780 8807 3781 8804 3780 8803
3774 8806 3768 8817 3766 8824 3766 8838
3788 8839 3791 8814 3792 8813
$$1 follow-up statement
471
WGUS73 KPAH 290859
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
359 AM CDT SAT APR 29 2017
ILC059-165-291100-
/O.CON.KPAH.FF.W.0005.000000T0000Z-170429T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Saline IL-Gallatin IL-
359 AM CDT SAT APR 29 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR
EAST CENTRAL SALINE AND GALLATIN COUNTIES...
At 357 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain will move back across the warned area. Flash flooding is
expected to continue in some areas. Over 3 inches of rainfall was
reported in Ridgway overnight. Flooding was observed earlier west of
Shawneetown. Grounds are saturated and additional rainfall will only
reproduce flooding.
Some locations that will experience flooding include...
Shawneetown, Ridgway, Equality, New Haven, Omaha, Old Shawneetown and
Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3785 8806 3784 8803 3782 8804 3783 8808
3782 8809 3780 8807 3781 8804 3780 8803
3774 8806 3768 8817 3766 8824 3766 8838
3788 8839 3791 8814 3792 8813
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 6:07 PM CDT, 5 hours 50 minutes earlier.
Area forecast discussion, Apr 28, 6:07 PM CDT, 5 hours 50 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
607 PM CDT Fri Apr 28 2017
.UPDATE...
Issued at 607 PM CDT Fri Apr 28 2017
Aviation update.
&&
.SHORT TERM...(Tonight through Sunday night)
Issued at 126 PM CDT Fri Apr 28 2017
A warm front is lifting north across the region. This front will
be both the immediate and short term focus for convection.
Currently, surface based CAPES were starting to appear in southern
Ky and the SEMO Bootheel, or, along/just south of the boundary,
where surface dew points have risen into the mid 60s. North of the
boundary, parcel lift is elevated, with dew points from the mid
50s to low 60s. Helicity values along the boundary are high, but
with scarce surface based instability, and still some capping to
erode, activity on radar has been more isolated to scattered, and
more to our west, where first couple of warnings have been issued.
Will continue to monitor closely as warm front lifts north, and
we warm sector. Latest SWOMCD outlooks 50 percent probs for watch
box this pm, so they are literally 'watching' as well.
Tonight, better organization/better upper dynamics come into play,
so should see better storm coverage, even in the warm sector. Alot
then depends on where boundary sets up, and there is still some
model difference between across our northern counties, or, to our
north entirely. Either way, activity should be most vibrant along
and in vicinity of boundary, with heaviest rains focused in that
vicinity. Highest qpf thus expected across our north and west,
with least qpf across our south/east, where convective activity
will be most isolated/marginalized.
Saturday, as advertised, looks like a pause, with redevelopment
late Saturday into Saturday night. Sunday still looks active and
as we transition to cold front and it's passage, into Sunday
night, pcpn ending west to east. Continued SLGT risk Sat pm-night
and Sun pm- night as well.
Per collab with LMK, expanded FFA to the south and east to mesh
with southern In and northcentral Ky. Ran for entire event.
Amounts will be highest further south and west, but this will line
up best with IND/LMK.
.LONG TERM...(Monday through Friday)
Issued at 231 PM CDT Fri Apr 28 2017
Models show low pressure moving from Iowa into the Great Lakes
region on Monday into Monday evening, taking any lingering moisture
northward. Weak high pressure will briefly give us dry conditions
Monday into Tuesday.
Models indicate a warm front lifting north toward our region late
Tuesday into Tuesday night. The ECMWF and GFS take the warm front
into our far southeast counties midday Wednesday. Based on the
these solutions, showers will quickly spread across the area Tuesday
night, with chances continuing into Thursday. Model show a little
instability making it into our extreme southern counties during the
day Wednesday, and included some slight chances for thunderstorms in
these location. The low associated with the front will push east
of our area on Thursday, so we should see precipitation tapering off
from west to east Thursday night.
A weak upper level disturbance may produce a few showers on Friday,
so included just some slight chances. Temperatures through the work
week will be below seasonal normals, with the warmest day being
Tuesday when highs will reach the upper 60s to lower 70s.
&&
.AVIATION...
Issued at 607 PM CDT Fri Apr 28 2017
Kept the TAFs simple. Indicate an increasing chance of convection
by 02z and continuing through the overnight. Will likely have
updates once convection organizes and we can pinpoint where we may
have lower ceilings and visibility due to showers and storms.
Otherwise winds will generally be from the south to southeast near
10 kts, variable speeds, more gusty with convection. The chance
should diminish with a lull the first part of Saturday. We may see
a chance again in the afternoon. But confidence a bit low for 2
now. Will withhold on a mention in the planning portion of the
forecast.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through late Sunday night for ILZ075>078-
080>094.
MO...Flash Flood Watch through late Sunday night for MOZ076-086-087-
100-107>112-114.
IN...Flash Flood Watch through late Sunday night for INZ081-082-
085>088.
KY...Flash Flood Watch through late Sunday night for KYZ001>005-014-
018-019.
&&Hazardous weather outlook, Apr 28, 2:13 PM CDT, 9 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 213 PM CDT Fri Apr 28 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-291000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 213 PM CDT Fri Apr 28 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are possible this afternoon and evening, into the night time hours. Large hail, damaging winds, and tornados may occur with any storms that become severe. The Flash Flood Watch has been expanded to include southwest Indiana and adjacent northwest Kentucky counties along its immediate border. An additional 2 to 4 inches is possible across the entire region, with perhaps 3 to as much as 5 inches additional rainfall across the Watch area. Refer to the Watch for more details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Flash Flood Watch will remain in effect through Sunday evening for multiple rounds of thunderstorms containing very heavy rain. Please refer to the Watch product for additional details. Scattered severe thunderstorms will continue to be possible periodically through much of the weekend as well. Large hail and damaging wind gusts are expected to be the main severe weather hazards. Isolated tornadoes cannot be ruled out. There is a chance of thunderstorms again Wednesday. Any storms that develop are not expected to be severe at this time, but additional heavy rains could cause flooding issues, or impede recovery from any antecedent flooding, from prior rains. .SPOTTER INFORMATION STATEMENT... Spotters should be ready for activation and stay alert for updates and requests through the weekend.
In the hours before
Local storm report, Apr 28, 7:50 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
750 PM CDT FRI APR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL WADESVILLE 38.10N 87.79W
04/28/2017 M1.00 INCH POSEY IN BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED. LOCAL POWER OUTAGES.
&&
SMITTYLocal storm report, Apr 28, 9:54 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
954 PM CDT FRI APR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM HAIL CAPE GIRARDEAU 37.31N 89.55W
04/28/2017 M0.75 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
PENNY SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Apr 28, 10:15 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1015 PM CDT FRI APR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL CARBONDALE 37.72N 89.22W
04/28/2017 M1.00 INCH JACKSON IL TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 28, 11:52 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1152 PM CDT FRI APR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 PM FLASH FLOOD HARRISBURG 37.74N 88.55W
04/28/2017 SALINE IL BROADCAST MEDIA
FLASH FLOODING ON WEST CHURCH ST.
&&
SMITTYLocal storm report, Apr 28, 11:55 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1155 PM CDT FRI APR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM HAIL 6 W EVANSVILLE 37.98N 87.65W
04/28/2017 M0.75 INCH VANDERBURGH IN TRAINED SPOTTER
DIME SIZE HAIL REPORTED.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:32 PM CDT | Severe Thunderstorm Warning | PAH | White | 28 min |
| Apr 28, 7:49 PM CDT | Severe Thunderstorm Warning | PAH | White | 26 min |
| Apr 28, 8:04 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, White | 26 min |
| Apr 28, 8:08 PM CDT | Tornado Warning | PAH | Gallatin, White | 37 min |
| Apr 28, 9:45 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union | 30 min |
| Apr 28, 9:59 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Union | 46 min |
| Apr 28, 10:30 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Massac, Pulaski, Union | 45 min |
| Apr 28, 10:47 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Saline, White | 43 min |
| Apr 28, 10:49 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Pope, Saline, Williamson | 41 min |
| Apr 28, 11:27 PM CDT | Flash Flood Warning | PAH | Saline | 6 hr |
| Apr 28, 11:29 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hardin, Johnson, Pope, Saline, Williamson | 46 min |
| Apr 29, 12:02 AM CDT | Flash Flood Warning | PAH | White | 6 hr |
| Apr 29, 12:09 AM CDT | Flash Flood Warning | PAH | Johnson, Pope, Saline, Williamson | 3 hr |
| Apr 29, 3:05 AM CDT | Flash Flood Warning | PAH | Franklin, Gallatin, Hamilton, Jackson, Saline, Union and 2 more | 6 hr |
| Apr 29, 3:08 AM CDT | Flash Flood Warning | PAH | Johnson, Pope, Saline, Williamson | 6 hr |
| Apr 29, 5:29 AM CDT | Flash Flood Warning | PAH | Gallatin, Saline | 4 hr |
| Apr 29, 8:43 AM CDT | Areal Flood Warning | PAH | Franklin, Hamilton, Jackson, Perry, Saline, Williamson | 15 hr |
| Apr 29, 8:57 AM CDT | Areal Flood Warning | PAH | Gallatin, White | 6 hr |
| Apr 29, 12:48 PM CDT | River Flood Warning | PAH | Gallatin, Hardin | 21 days |
Nearby
Flash Flood Warnings in Illinois, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.